I am 38 years old and first started an evaluation for infertility about a year ago after trying for some time to conceive - at that time my gyn prescribed Clomid 50 mg for lack of ovulation (based upon low midcycle progesterone levels). Ovulation did occur with the Clomid but no pregnancies. I was not evaluated again until recently, when I started seeing a fertility specialist who found during my evaluation cycle that I have an elevation in 17 hydroxyprogesterone to 380 -- I've read up a lot on this (presumably nonclassical adrenal hyperpasia) and my only symptom is infertility. In addition to the above, my estrogen levels were lower than expected mid and late cycle (in the 70 - 80 range both times), although I did ovulate during the cycle. The treatment protocol that was recommended for me is as follows: clomiphene 100 mg on days 4-8, FSH 150 IU starting on day 9, estrogen .5 mg twice a day starting on day 9 and dexamethasone starting from now.
My question is: if the cause of infertility is felt to be due to the high 17 hydroxyprogesterone levels, is it necessary to be treated with anything else except for dexamethasone at this point? Is it still preferable to receive the other treatments as well?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.